Alert archive / Wisconsin / Special Weather Statements in 2014
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 26, 2014, 9:37 PM CDT for Rusk County, Wisconsin. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2014, 9:37 PM CDT (02:37 UTC)
- Expired
- Jul 26, 2014, 10:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Twin Cities, MN
County Rusk County, WI
The radar
The La Crosse radar (KARX), 174 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.6 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1707 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1223 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
997 WWUS83 KMPX 270237 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 937 PM CDT SAT JUL 26 2014 WIZ015-016-027-270315- BARRON-CHIPPEWA-RUSK- 937 PM CDT SAT JUL 26 2014 AT 933 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF RICE LAKE...OR 22 MILES SOUTH OF EDGEWATER. THIS STORM WAS MOVING EAST AT 30 MPH. HAIL UP TO NICKEL SIZE IS EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... WEYERHAEUSER. ISLAND LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. && LAT...LON 4543 9106 4524 9113 4534 9160 4551 9159 TIME...MOT...LOC 0237Z 284DEG 27KT 4542 9151 $$ JLT
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 26, 7:06 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jul 26, 7:06 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 706 PM CDT SAT JUL 26 2014 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 250 PM CDT SAT JUL 26 2014 SHORT TERM CONCERNS REMAIN THUNDER THREAT TONIGHT AND COVERAGE OF SHOWERS AND ISOLATED THUNDER SUNDAY. WESTERLY WINDS MOVING OUT AHEAD OF THE SURFACE FRONT OVER THE EASTERN DAKOTAS...MOVING INTO WEST CENTRAL MN NOW. SOME MOISTURE CONVERGENCE ALONG THE BOUNDARY...AS DEPICTED BY THE LATEST MESOSCALE ANALYSIS AR 19Z. SOME HEAVIER CUMULUS INDICATED AND WEAK RADAR RETURNS NORTH OF KAXN. STILL COULD SEE AN ISOLATED/WIDELY SCATTERED THUNDERSTORM ALONG THIS BOUNDARY AS IT MOVES INTO WESTERN WISCONSIN AFTER 00Z SUN. WILL CARRY SOME LOW POPS WITH THIS FEATURE EAST INTO WISCONSIN THIS EVENING. COOLER AND DRIER AIR WORKS SOUTHEAST OVER THE REGION INTO SUNDAY AS THE UPPER LOW MOVES INTO NORTHWEST WISCONSIN. COLD POOL SHOWERS AND ISOLATED THUNDER EXPECTED TO DEVELOP AS WELL....MAINLY IN THE AFTERNOON. TEMPERATURES EXPECTED TO STRUGGLE INTO THE LOW/MID 70S OVER MOST OF THE REGION. STRONG NORTHWEST WINDS SHOULD ALSO DEVELOP ESPECIALLY ACROSS THE WESTERN PORTION OF THE CWA. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 250 PM CDT SAT JUL 26 2014 NORTHWEST FLOW ALOFT WILL TAKE HOLD STARTING SUN NIGHT AS A CUTOFF LOW OVER THE GREAT LAKES SHIFTS OFF TO THE E ALONG WITH ITS SFC LOW PRES CENTER REFLECTION. THIS WILL DRAG ANY PRECIPITATION OFF TO THE E...STARTING A PROLONGED DRIER AND COOLER LONGER RANGE PERIOD. MODIFIED CANADIAN HIGH PRESSURE WILL SETTLE OVER THE REGION STARTING MONDAY AND LAST THRU WEDNESDAY...PROMOTING MOSTLY CLEAR AND BELOW-NORMAL TEMPERATURES OVER THE AREA. 12Z GFS DOES ATTEMPT TO SPIT OUT A HUNDREDTH HERE AND THERE...BUT WITH VIRTUALLY NO UPPER LEVEL SUPPORT AND SFC HIGH PRES ENTRENCHED OVER THE AREA...AM DISCOUNTING THIS. IN FACT...THE ONLY PERIOD HAVING MENTION OF PRECIP IS THU DURING THE DAY AS A SHORTWAVE TROF DISTURBANCE ALOFT FORMS OVER LAKE SUPERIOR AND DRIFTS SWD...ALLOWING ISOLD SHWRS/TSTMS TO DEVELOP OVER NW WI AND DRIFT TO THE S INTO ERN AND SRN MN INTO WRN WI. SFC HIGH PRES LOOKS TO REASSERT ITSELF FOR FRI AND SAT WITH CONTINUED NW FLOW ALOFT...AGAIN RESULTING IN ADDITIONAL DRYING OUT TIME AND TEMPERATURES STILL RUNNING BELOW NORMAL. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 706 PM CDT SAT JUL 26 2014 A SMALL THREAT THIS EVENING FOR ISOLATED SHRA/TSRA FROM THE TWIN CITIES ON EAST AS A COLD FRONT ACROSS CENTRAL MN SWEEPS EAST. IN THE WAKE OF THE FRONT...A VERTICALLY STACKED LOW PRESSURE SYSTEM OVER SOUTHERN LAKE WINNIPEG WILL DROP SOUTHEAST OVERNIGHT AND SUNDAY. THIS WILL BRING A SURGE OF LOW LEVEL MOISTURE (MVFR CIGS) INTO CENTRAL MN AFTER 06Z ALONG WITH THE THREAT OF SHOWERS INCREASING TOWARDS DAYBREAK. CONFIDENCE IS NOT HIGH ON BRINGING THE MVFR CEILINGS THROUGH THE TWIN CITIES...BUT DID INCLUDED THEM FOR KRNH. SCT SHRA AND ISOLATED TSRA DEVELOPING ON SUNDAY UNDER THE COLD UPPER LOW...ESPECIALLY ALONG AND EAST OF THE I-94 CORRIDOR. NW WINDS THIS EVENING (15G25KTS) BEHIND THE FRONT DIMINISHING TO 10-15 KNOTS AFTER SUNSET. WINDS ACROSS THE ENTIRE AREA INCREASING ON SUNDAY TO 15G25KTS. KMSP...SMALL THREAT THIS EVENING FOR AN ISOLATED SHRA/TSRA AROUND THE TWIN CITIES. MAIN PROBLEM ON DEVELOPMENT IS DIFFLUENT LOW LEVEL FLOW. KEPT IT VFR ON SUNDAY ALTHOUGH A BRIEF PERIOD OF MVFR CEILINGS IS POSSIBLE IN THE 15Z-18Z TIME FRAME. GUSTY NW WINDS 15-18G25KTS...ESPECIALLY FOR THE AFTERNOON...ALONG WITH SCT SHRA AND ISOLATED TSRA. /OUTLOOK FOR KMSP/ MON...VFR. WINDS N 10 KTS. TUE...VFR. WINDS NW 10KTS. WED...VFR. WINDS NW 5-10 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...DWE LONG TERM...JPC AVIATION...RAH
Hazardous weather outlook, Jul 26, 8:25 PM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 825 PM CDT SAT JUL 26 2014 MNZ041>045-047>070-073>078-082>085-091>093-280130- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- 825 PM CDT SAT JUL 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...TONIGHT AN ISOLATED NON SEVERE THUNDERSTORM IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW NON SEVERE THUNDERSTORMS ARE POSSIBLE ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. WIZ014>016-023>028-280130- POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 825 PM CDT SAT JUL 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS WILL OCCUR EARLY TONIGHT ALONG AND NORTH OF HIGHWAY 8. A SEVERE STORM IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW NON SEVERE THUNDERSTORMS ARE POSSIBLE ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 26, 8:07 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
807 PM CDT SAT JUL 26 2014
WIZ014-015-270145-
BARRON-POLK-
807 PM CDT SAT JUL 26 2014
AT 802 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 6 MILES SOUTHWEST OF SIREN. THIS STORM WAS MOVING EAST
AT 30 MPH.
HAIL UP TO NICKEL SIZE IS EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
FREDERIC.
LEWIS.
CLAM FALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 4571 9214 4563 9214 4557 9215 4564 9253
4573 9254 4573 9252 4573 9220 4573 9215
TIME...MOT...LOC 0107Z 281DEG 25KT 4571 9242
JLTSpecial weather statement, Jul 26, 8:27 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
827 PM CDT SAT JUL 26 2014
WIZ014-015-270215-
BARRON-POLK-
827 PM CDT SAT JUL 26 2014
AT 824 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 8 MILES EAST OF STRAIGHT LAKE WILDERNESS STATE PARK.
THIS STORM WAS MOVING EAST AT 25 MPH.
HAIL UP TO NICKEL SIZE IS EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CLAM FALLS.
MCKINLEY.
CUMBERLAND.
CUMBERLAND AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 4568 9214 4564 9214 4565 9196 4563 9185
4547 9196 4557 9236 4571 9230
TIME...MOT...LOC 0127Z 288DEG 23KT 4564 9224
JLTLocal storm report, Jul 26, 8:40 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
840 PM CDT SAT JUL 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 3 NE MCKINLEY 45.60N 92.12W
07/26/2014 M1.00 INCH BARRON WI TRAINED SPOTTER
&&
CARLYONLocal storm report, Jul 26, 8:44 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
844 PM CDT SAT JUL 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HAIL 2 E MCKINLEY 45.57N 92.13W
07/26/2014 M1.75 INCH BARRON WI TRAINED SPOTTER
&&
CARLYONLocal storm report, Jul 26, 8:57 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
857 PM CDT SAT JUL 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM HAIL 1 SE MCKINLEY 45.56N 92.15W
07/26/2014 M2.75 INCH POLK WI TRAINED SPOTTER
&&
CARLYONSpecial weather statement, Jul 26, 9:37 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 937 PM CDT SAT JUL 26 2014 WIZ015-016-027-270315- BARRON-CHIPPEWA-RUSK- 937 PM CDT SAT JUL 26 2014 AT 933 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF RICE LAKE...OR 22 MILES SOUTH OF EDGEWATER. THIS STORM WAS MOVING EAST AT 30 MPH. HAIL UP TO NICKEL SIZE IS EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... WEYERHAEUSER. ISLAND LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. && LAT...LON 4543 9106 4524 9113 4534 9160 4551 9159 TIME...MOT...LOC 0237Z 284DEG 27KT 4542 9151 JLT
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:07 PM CDT | Special Weather Statement | MPX | Polk | 38 min |
| Jul 26, 8:27 PM CDT | Special Weather Statement | MPX | Barron | 48 min |
| Jul 26, 8:32 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Polk | 43 min |
| Jul 26, 8:42 PM CDT | Tornado Warning | MPX | Barron, Polk | 29 min |
| Jul 26, 9:08 PM CDT | Severe Thunderstorm Warning | MPX | Barron | 27 min |
| Jul 26, 9:57 PM CDT | Special Weather Statement | MPX | Rusk | 33 min |
Nearby
Special Weather Statements in Wisconsin, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.